A characterization of hedging portfolios for interest rate contingent claims

Rene A. Carmona, Michael Tehranchi

Research output: Contribution to journalArticlepeer-review

26 Scopus citations


We consider the problem of hedging a European interest rate contingent claim with a portfolio of zero-coupon bonds and show that an HJM type Markovian model driven by an infinite number of sources of randomness does not have some of the shortcomings found in the classical finite-factor models. Indeed, under natural conditions on the model, we find that there exists a unique hedging strategy, and that this strategy has the desirable property that at all times it consists of bonds with maturities that are less than or equal to the longest maturity of the bonds underlying the claim.

Original languageEnglish (US)
Pages (from-to)1267-1294
Number of pages28
JournalAnnals of Applied Probability
Issue number3
StatePublished - Aug 2004

All Science Journal Classification (ASJC) codes

  • Statistics and Probability
  • Statistics, Probability and Uncertainty


  • Fixed income markets
  • Hedging portfolios
  • Infinite-dimensional processes
  • Malliavin calculus


Dive into the research topics of 'A characterization of hedging portfolios for interest rate contingent claims'. Together they form a unique fingerprint.

Cite this